Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 103, NWS New York, NY

December 19, 2012

NWS New York, NY issued this small craft advisory at Dec 19, 2012, 11:52 PM EST. It took effect at Dec 20, 2012, 12:00 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2012, 11:52 PM EST (04:52 UTC)
In effect from
Dec 20, 2012, 12:00 AM EST
Expired
Dec 20, 2012, 3:23 AM EST
In force
3 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

218 
WHUS71 KOKX 200452
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1152 PM EST WED DEC 19 2012

...GUSTY WINDS AND ROUGH SEAS EARLY THIS MORNING...
...STRONG WINDS LATE THURSDAY NIGHT INTO FRIDAY...

ANZ330-340-201100-
/O.CAN.KOKX.SC.Y.0102.000000T0000Z-121220T1000Z/
/O.NEW.KOKX.SC.Y.0103.121220T0500Z-121220T1000Z/
/O.CON.KOKX.GL.A.0013.121221T0500Z-121221T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
1152 PM EST WED DEC 19 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY.

* LOCATION...EASTERN LONG ISLAND SOUND AND THE BAYS OF EASTERN 
  LONG ISLAND.

* WINDS...EAST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...4 TO 7 FEET.

* TIMING...SMALL CRAFT ADVISORY CONDITIONS OVERNIGHT. GALES 
  LIKELY LATE THU NIGHT INTO FRI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ353-355-201100-
/O.CAN.KOKX.SC.Y.0101.000000T0000Z-121220T1000Z/
/O.NEW.KOKX.SC.Y.0103.121220T0500Z-121220T1000Z/
/O.CON.KOKX.GL.A.0013.121221T0500Z-121221T2300Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1152 PM EST WED DEC 19 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY.

* LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM.

* WINDS...SOUTHEAST 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...7 TO 12 FEET.

* TIMING....SMALL CRAFT ADVISORY CONDITIONS OVERNIGHT. GALES 
  LIKELY LATE THU NIGHT INTO FRI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ350-201100-
/O.CAN.KOKX.SC.Y.0101.000000T0000Z-121220T1200Z/
/O.NEW.KOKX.SC.Y.0103.121220T0500Z-121220T1200Z/
/O.CON.KOKX.GL.A.0013.121221T0500Z-121221T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1152 PM EST WED DEC 19 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY.

* LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...EAST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...9 TO 14 FEET.

* TIMING....SMALL CRAFT ADVISORY CONDITIONS UNTIL EARLY MORNING. 
  GALES LIKELY LATE THU NIGHT INTO FRI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ338-345-201100-
/O.CAN.KOKX.SC.Y.0101.000000T0000Z-121220T0500Z/
/O.CON.KOKX.GL.A.0013.121221T0500Z-121221T2300Z/
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1152 PM EST WED DEC 19 2012

...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* LOCATION...NEW YORK HARBOR...AND THE SOUTH SHORE BAYS OF LONG 
  ISLAND.

* WINDS...SOUTHEAST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* TIMING....SMALL CRAFT ADVISORY CONDITIONS UNTIL MIDNIGHT. 
  GALES LIKELY LATE THU NIGHT INTO FRI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ335-201100-
/O.CAN.KOKX.SC.Y.0102.000000T0000Z-121220T0500Z/
/O.CON.KOKX.GL.A.0013.121221T0500Z-121221T2300Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
1152 PM EST WED DEC 19 2012

...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* LOCATION...WESTERN LONG ISLAND SOUND.

* WINDS...EAST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* TIMING...SMALL CRAFT ADVISORY CONDITIONS UNTIL MIDNIGHT 
  TONIGHT. GALES LIKELY LATE THU NIGHT INTO FRI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
1 follow-up statement
922 
WHUS71 KOKX 200823
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
323 AM EST THU DEC 20 2012

...GALE FORCE WINDS TONIGHT THROUGH FRIDAY...

ANZ330-340-201730-
/O.CAN.KOKX.SC.Y.0103.000000T0000Z-121220T1000Z/
/O.UPG.KOKX.GL.A.0013.121221T0500Z-121221T2300Z/
/O.NEW.KOKX.GL.W.0024.121221T0600Z-121221T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
323 AM EST THU DEC 20 2012

...GALE WARNING IN EFFECT FROM 1 AM TO 6 PM EST FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 1 AM TO 6 PM EST FRIDAY. THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN
EFFECT.

* LOCATION...EASTERN LONG ISLAND SOUND AND THE BAYS OF EASTERN 
  LONG ISLAND.

* WINDS...EAST 15 TO 25 KT WITH GUSTS UP TO 40 KT.

* SEAS...4 TO 7 FEET.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR LATE
  TONIGHT THROUGH FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ353-355-201730-
/O.CAN.KOKX.SC.Y.0103.000000T0000Z-121220T1000Z/
/O.UPG.KOKX.GL.A.0013.121221T0500Z-121221T2300Z/
/O.NEW.KOKX.GL.W.0024.121221T0600Z-121222T1100Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
323 AM EST THU DEC 20 2012

...GALE WARNING IN EFFECT FROM 1 AM FRIDAY TO 6 AM EST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 1 AM FRIDAY TO 6 AM EST SATURDAY. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO
LONGER IN EFFECT.

* LOCATION...SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM.

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...7 TO 12 FEET.

* TIMING....THE STRONGEST WINDS WILL OCCUR LATE TONIGHT THROUGH
  FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ350-201730-
/O.CAN.KOKX.SC.Y.0103.000000T0000Z-121220T1200Z/
/O.UPG.KOKX.GL.A.0013.121221T0500Z-121221T2300Z/
/O.NEW.KOKX.GL.W.0024.121221T0600Z-121222T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
323 AM EST THU DEC 20 2012

...GALE WARNING IN EFFECT FROM 1 AM FRIDAY TO 6 AM EST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 1 AM FRIDAY TO 6 AM EST SATURDAY. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO
LONGER IN EFFECT.

* LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...SOUTHEAST 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...9 TO 14 FEET.

* TIMING....THE STRONGEST WINDS WILL OCCUR LATE TONIGHT THROUGH
  FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-345-201730-
/O.UPG.KOKX.GL.A.0013.121221T0500Z-121221T2300Z/
/O.NEW.KOKX.GL.W.0024.121221T0600Z-121221T2300Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
323 AM EST THU DEC 20 2012

...GALE WARNING IN EFFECT FROM 1 AM TO 6 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 1 AM TO 6 PM EST FRIDAY. THE GALE WATCH
IS NO LONGER IN EFFECT.

* LOCATION...NEW YORK HARBOR...WESTERN LONG ISLAND SOUND AND THE
  SOUTH SHORE BAYS OF LONG ISLAND.

* WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 40 KT.

* SEAS...3 TO 6 FEET.

* TIMING....THE STRONGEST WINDS WILL OCCUR LATE TONIGHT THROUGH
  FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MPS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 19, 9:46 PM EST, 2 hours 6 minutes earlier.

Area forecast discussion, Dec 19, 9:46 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
946 PM EST WED DEC 19 2012

.SYNOPSIS...
HIGH PRESSURE WILL MOVE ACROSS THROUGH THURSDAY. INTENSIFYING LOW
PRESSURE MOVING INTO THE EASTERN GREAT LAKES THURSDAY NIGHT WILL
DRIVE A STRONG COLD FRONT ACROSS LATE THURSDAY NIGHT INTO FRIDAY
MORNING. THE LOW WILL MOVE INTO THE SAINT LAWRENCE RIVER VALLEY
LATER FRIDAY THROUGH SATURDAY...AND THEN INTO THE CANADIAN
MARITIMES ON SUNDAY. HIGH PRESSURE WILL RETURN ON MONDAY.
ANOTHER LOW WILL APPROACH LATE MONDAY NIGHT...AND QUICKLY TRACK
EAST ON CHRISTMAS DAY. HIGH PRESSURE WILL RETURN ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
DRY CONDITIONS IN STORE FOR THE AREA TONIGHT WITH SURFACE HIGH
PRESSURE BUILDING IN...AND AN UPPER LEVEL RIDGE SHIFTING INTO THE
AREA. GUSTY WINDS WILL CONTINUE TO DIMINISH OVERNIGHT...WITH A
WEAKENING PRESSURE GRADIENT AND LLJ. GUSTS INTO THE EVENING WILL
REMAIN IN THE 20S. MOSTLY CLOUDY SKIES OVER FAR SE CT AND
EASTERN LONG ISLAND SHOULD DISSIPATE OVERNIGHT VIA SUBSIDENCE IN
THE WAKE OF A MID LEVEL SHORTWAVE PASSING TO THE EAST. RESULTING
RADIATIONAL COOLING OVERNIGHT WILL BRING TEMPS DOWN TO NEAR
SEASONAL AVG. ADJUSTING A BLEND OF THE 19/12Z MET/MAV GUIDANCE BY
A COUPLE DEGREES LOWER...ALL AREAS SHOULD SEE LOWS DROPPING BELOW
FREEZING...WITH THE NYC METRO AREA HOVERING RIGHT AROUND FREEZING.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
CALM BEFORE THE STORM ON THU...WITH THE UPPER LEVEL RIDGE AXIS
AND THE CENTER OF HIGH PRESSURE RIGHT OVER THE NORTHEAST. THIS
WILL CREATE MOSTLY SUNNY SKIES AND ALLOW TEMPS TO WARM...ESP WITH
INCREASING 850MB TEMPS. LIGHT WINDS SHIFT FROM THE NORTH TO THE
SOUTHEAST...WHICH WILL BEGIN INCREASING THE WARMER TEMPS AND
HIGHER DEWPOINTS. THE DRY CONDITIONS ARE EXPECTED TO CONTINUE
UNTIL LATE AFTERNOON.

NOW...FOR THE STORM. THE LOW PRESSURE SYSTEM WILL BE NOTED OVER
THE CENTRAL GREAT LAKES REGION MIDDAY THURSDAY...BRINGING A WARM
FRONT NEAR THE NORTHEAST. WEAK LIFT ASSOCIATED WITH THIS AND A
PASSING SHORTWAVE ON THE BACKSIDE OF THE RIDGE COULD GENERATE SOME
LATE AFTERNOON LIGHT RAIN SHOWERS. THE LOW WILL CONTINUE TO PUSH
TO THE NORTHEAST LATE THU THROUGH FRIDAY BEFORE SETTING UP TO
THE NORTH LATE FRIDAY.

THE FIRST CONCERN WILL BE THE PCPN. WITH VERY STRONG WARM AIR
ADVECTION OUT AHEAD OF THE APPROACHING SYSTEM...TEMPERATURES ARE
EXPECTED TO REMAIN ABOVE FREEZING...RESULTING IN AN ALL RAIN
EVENT. THERE MAY BE A BRIEF PERIOD EARLY THU NIGHT IN HIGHER
ELEVATIONS OF THE HUDSON RIVER VALLEY THAT MAY SEE TEMPS IN THE
MID 30S...BUT BUFKIT PROFILES INDICATE THE PCPN SHOULD REMAIN ALL
RAIN. HEAVIEST PCPN IS EXPECTED MOVE THROUGH BETWEEN 09Z AND 18Z
FRI...VIA STRONG LIFT ALONG THE COLD FRONT...ENHANCED BY THE NOSE
OF A STRONG LOW LEVEL JET AND WEAK INSTABILITY. ISOLD TSTMS MAY BE
POSSIBLE ALONG THE LINE.

THE NEXT CONCERN WILL BE STRONG WINDS. A VERY TIGHT PRESSURE
GRADIENT WILL DEVELOP AHEAD OF COLD FRONT SWEEPING ACROSS LATE THU
NIGHT INTO FRI MORNING. AN ACCOMPANYING SOUTHERLY LLJ WILL
INTENSIFY ALONG THE MID ATLANTIC COAST UP INTO THE CWA LATE THU
NIGHT INTO FRI MORNING...WITH 925 MB WINDS 65-75 KT. THIS SUGGESTS
LIKELIHOOD OF AT LEAST ADVISORY CRITERIA WINDS GUSTING 40-45 KT...
AND POSSIBLY DAMAGING WINDS TO 60 MPH WITH HEAVIER RAIN BANDS
ACCOMPANYING THE FRONT. THE STRONGEST S-SE WINDS ARE EXPECTED IN
NYC METRO AND COASTAL SECTIONS...AND POSSIBLY THE HIGHER INTERIOR
ELEVATIONS. THEN EXPECT SW WINDS TO INCREASE AGAIN IN THE WAKE OF
THE COLD FRONT FOR FRI AFTERNOON...THOUGH CURRENT THINKING IS THAT
THESE WINDS WILL NOT BE AS STRONG AS THE MORNING.

TEMPERATURES WILL HOVER A FEW DEGREES ABOVE NORMAL FOR HIGHS
THU AND LOWS THU NIGHT...USING A GENERAL MET/MAV BLEND.
COLD AIR ADVECTION BEHIND THE FRONT COULD BE USHERED IN FAIRLY
QUICKLY WITH THE STRONG WESTERLY FLOW...HOWEVER DEPENDING ON THE
EXACT TIMING OF THE PASSAGE OF THE FRONT AFFECT WHETHER DAY TIME
HIGHS CAN BE MET IN THE AFTERNOON...OR WE SEE GRADUALLY
DIMINISHING TEMPS BY THE AFTERNOON. CURRENT THINKING IS THE TEMPS
WILL RETURN TO NEAR NORMAL...WITH THE COLDER AIR EXPECTED THEN BY
FRI NIGHT. OVERALL...EXPECTING ALL AREAS TO REMAIN ABOVE FREEZING
GENERALLY DURING THIS PERIOD.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE BULK OF THE PRECIPITATION EXITS THE REGION BY MIDNIGHT FRIDAY
NIGHT. SURFACE LOW ENDS UP IN UPSTATE NY AT THIS TIME WITH THE CUT
OFF UPPER LOW SPINNING JUST SW OF THE SURFACE LOW. ONLY MINOR
DIFFERENCES EXIST BETWEEN THE GLOBAL MODELS ON THE TIMING AND
PLACEMENT OF THIS SYSTEM. ON SATURDAY...BOTH THE UPPER AND SURFACE
LOWS TRACK NORTHEAST. WITH A STRONG UPPER LOW...MULTIPLE SHORTWAVES
ARE FORECAST TO ROTATE AROUND THE LOW ON SATURDAY AND SUNDAY.
BECAUSE OF THAT...HAVE KEPT CHANCE TO SLIGHT CHANCE POPS THROUGH
SATURDAY AND IN THE FAR NORTHWEST AND FAR SOUTHEAST AREAS ON SUNDAY.
MUCH COLDER AIR MOVES IN BEHIND THE COLD FRONT ON FRIDAY SO ANY
PRECIPITATION THAT FALLS SATURDAY MORNING WILL BE SNOW INLAND AND
RAIN/SNOW MIX ALONG THE COASTS. AS TEMPERATURES WARM DUE TO A SLIGHT
HEIGHT INCREASE ON SATURDAY...RAIN IS EXPECTED WITH ANY
PRECIPITATION THAT FALLS. MODELS SEEM TO BE ON THE DOWNWARD TREND
WITH TEMPERATURES SATURDAY SO IF THE TREND CONTINUES...SNOW OR A
RAIN/SNOW MIX MAY CONTINUE DURING THE DAY ON SATURDAY. ON
SUNDAY...THE AREAS NORTHWEST OF NYC MAY SEE LIGHT SNOW SHOWERS IF
ANY PRECIPITATION OCCURS.

WINDS STAY GUSTY SATURDAY MORNING INTO SATURDAY EVENING AS A
GRADIENT DEVELOPS BETWEEN THE LOW TO THE NORTH AND HIGH PRESSURE
BUILDING FROM THE SOUTH. HELPING TO KEEP THE WINDS ELEVATED IS THE
DEVELOPMENT OF ANOTHER LOW LEVEL JET EVIDENT IN BOTH THE GFS AND
ECMWF WITH THE GFS COMING IN STRONGER...AROUND 55KT AT 925. CURRENT
FORECAST IS FOR GUSTS TO PEAK IN THE AFTERNOON AROUND 30MPH.

WEAK HIGH PRESSURE BRIEFLY BUILDS IN ON MONDAY AS ANOTHER LOW
PRESSURE SYSTEM APPROACHES. GFS/CMC AND A FEW GEFS ENSEMBLE MEMBERS
WERE SHOWING THIS ON THE 12Z RUNS AND THE ECMWF 12Z CAME IN AGREEING
WITH THIS. IT LOOKS LIKE THE LOW OFFSHORE OF THE PACIFIC NW EJECTS A
PIECE OF ENERGY INTO THE UPPER MIDWEST LATE SUNDAY NIGHT. THIS
ENERGY DIGS QUICKLY INTO THE OHIO RIVER VALLEY BY LATE MONDAY NIGHT.
IN RESPONSE...A LOW AT THE SURFACE FORMS AND WILL TRACK NEAR OR JUST
SOUTH OF LONG ISLAND ON TUESDAY MORNING...WITH THE GFS BEING THE
QUICKER SOLUTION. AT THIS TIME...THICKNESS AND SURFACE TEMPERATURES
SUPPORT SNOW FOR THE ENTIRE AREA IF THE BULK OF THE PRECIP FALLS
OVERNIGHT MONDAY NIGHT INTO TUESDAY MORNING. IT IS A QUICK MOVING
SYSTEM AND DOES NOT LOOK LIKE IT WILL PRODUCE A SIGNIFICANT AMOUNT
OF QPF. THIS WILL HAVE TO CONTINUE TO BE MONITORED.

TEMPERATURES THROUGH THE WEEK WILL CONTINUE TO REMAIN A FEW DEGREES
BELOW NORMAL. SATURDAY WILL BE THE WARMEST WITH HIGHS IN THE UPPER
30S TO LOWER 40S. THEN SUNDAY THROUGH TUESDAY WILL HAVE HIGH
TEMPERATURES IN THE LOWER TO UPPER 30S. LOWS THROUGH TUESDAY NIGHT
WILL REMAIN BELOW FREEZING FOR THE ENTIRE AREA.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
***HIGH IMPACT AVIATION WX EVENT EARLY FRI AM...SEE OUTLOOK BELOW***

GUSTS HAVE HUNG ON LONGER THAN EXPECTED AT SOME OF THE CITY
TERMINALS...SO KEPT GUSTS IN THROUGH 04Z AND SHOULD END
THEREAFTER. GUSTS WILL CONTINUE TO BECOME LESS FREQUENT BEFORE
ENDING.

HIGH PRESSURE BUILDS ACROSS THE REGION FROM THE WEST OVERNIGHT WITH
SKC AND LOWERING WINDS THIS EVENING.

VFR CONTINUES WITH WIND VEERING TO SE IN THE AFTN ON THURSDAY AS THE
HIGH MOVES OFF SHORE. DEEP LOW PRESSURE STARTS ITS PUSH TOWARDS THE
NORTHEASTERN U.S. LATE IN THE DAY.

.OUTLOOK FOR 18Z THU THROUGH MONDAY...

.THU EVENING-FRI MORNING...MVFR CIGS DEVELOP IN THE EVENING AND
LOWER TO IFR AFTER MIDNIGHT. HEAVY RAIN AND POSSIBLE THUNDER...
STRONG SE SURFACE WINDS G40-45 KT...AND LLWS WITH SE WINDS 50-70 KT
AT 1 KFT AGL IN THE EARLY MORNING...FOLLOWED BY WIND SHIFT TO WSW
IN THE LATE MORNING.

.FRI AFTERNOON/NIGHT...CIGS BKN030-040 AND ISOLD-SCT RAIN/SNOW
SHOWERS. BRISK SW-W FLOW 15-25G25-35 KT.

.SAT...VFR. STRONG WNW WINDS 20-25G40KT. SNOW FLURRIES AND/OR
RAIN/SNOW SHOWERS...ESPECIALLY NORTH.

.SUN...MAINLY VFR. BRISK WNW FLOW 15-20G25-30 KT.

.MON...MVFR POSSIBLY IN THE EVENING WITH CHANCE -SN.

&&

.MARINE...
GALE WARNING HAS BEEN REPLACED WITH NEAR TERM SCA. AS WINDS
DIMINISH OVERNIGHT INTO EARLY TUE MORNING...SCA CONDS SHOULD
LESSEN FIRST ON THE WRN SOUND/HARBOR...THEN ON THE OCEAN AND
EASTERN SOUND/BAYS.

WINDS AND SEAS GREATLY INCREASE BY THURSDAY NIGHT...WITH GOOD
CONFIDENCE IN GALES BEING REACHED ON ALL WATERS BY FRI MORNING.
GALE WATCH HAS BEEN ISSUED. STORM FORCE WINDS MAY BE POSSIBLE OVER
THE OCEAN WATERS FOR A PERIOD ON FRIDAY AS WELL...BUT THESE
STRONGER WINDS MAY BE BRIEF AND CONFINED TO HEAVIER RAIN BANDS...
SO HAVE NOT ISSUED STORM WATCH.

GALES WILL LIKELY CONTINUE THROUGH AT LEAST SUNDAY AS A TIGHT
PRESSURE GRADIENT REMAINS IN PLACE. SEAS WILL SUBSIDE TO 7-9 FT
ON THE OCEAN WATERS ON SATURDAY AND WILL REMAIN ABOVE SCA LEVELS
AT LEAST THROUGH SUNDAY NIGHT. HIGH PRESSURE BRIEFLY BUILDS IN ON
MONDAY BRINGING SEAS BELOW 5FT. WINDS WILL COME DOWN TO SCA
CRITERIA AND BE BELOW CRITERIA BY MONDAY NIGHT.

&&

.HYDROLOGY...
DRY CONDITIONS TONIGHT THROUGH THU AFTERNOON. THE LOW
PRESSURE SYSTEM IS EXPECTED TO BRING AN ALL RAIN EVENT BEGINNING
TOMORROW EVENING...AND LASTING THROUGH THE WEEKEND. THE HEAVIEST
PCPN IS FORECAST FOR LATE THURSDAY NIGHT THROUGH MIDDAY
FRIDAY...WITH POSSIBLE 1 - 1.5 INCHES ACROSS THE AREA. ISOLATED
AREAS MAY SEE UP TO 2 INCHES WITH ANY CONVECTION THAT OCCURS. THIS
COULD RESULT IN URBAN AND STREET FLOODING IN VULNERABLE LOW LYING
AREAS.

&&

.TIDES/COASTAL FLOODING...
A STRONG COLD FRONT WILL SWEEP ACROSS LATE THU NIGHT INTO FRI
MORNING...PRECEDED BY STRONG ONSHORE FLOW. STORM SURGE AT HIGH
TIDE WOULD HAVE TO AVERAGE 2-2.5 FT TO REACH MINOR THRESHOLDS.
SINCE THE STRONGEST ONSHORE WINDS ARE EXPECTED CLOSER TO LOW TIDE
ON FRI...COASTAL FLOOD THREAT APPEARS ISOLATED AT MOST.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON
     FOR ANZ330-335-338-340-345-350-353-355.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ335-338-
     345-355.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR ANZ330-340-
     353.
     SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR ANZ350.

&&

SYNOPSIS...LN/SEARS
NEAR TERM...GOODMAN/SEARS
SHORT TERM...GOODMAN/SEARS
LONG TERM...LN
AVIATION...JP
MARINE...GOODMAN/LN/SEARS
HYDROLOGY...LN/SEARS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 19, 4:10 PM EST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
410 PM EST WED DEC 19 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-202115-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
410 PM EST WED DEC 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY NIGHT THROUGH FRIDAY AFTERNOON...A STRONG LOW PRESSURE
SYSTEM WILL PASS THROUGH THE REGION. HEAVY RAIN AND STRONG WINDS
ARE FORECAST TO FORM ALONG AND AHEAD OF THE ASSOCIATED COLD FRONT.

THE RAIN IS EXPECTED TO MOVE IN THURSDAY NIGHT...WITH PERIODS OF
HEAVY RAINFALL POSSIBLE EARLY FRIDAY MORNING. MINOR URBAN FLOODING
IS POSSIBLE. THERE IS A LOW CHANCE OF ISOLATED THUNDERSTORMS DURING
THIS TIME THAT COULD PRODUCE DAMAGING WINDS. RAINFALL AMOUNTS
COULD RANGE BETWEEN 1 AND 2 INCHES.

WINDS WILL INCREASE FROM THE SOUTHEAST THURSDAY NIGHT...WITH
POSSIBLE WIND ADVISORY CRITERIA BEING MET FOR A FEW HOURS AROUND 6
AM FRIDAY MORNING. THE STRONGEST WINDS ARE EXPECTED TO REMAIN
ALONG LONG ISLAND...AND AROUND THE NYC METRO AREA. THE WINDS WILL
REMAIN ELEVATED DURING THE DAY FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-202115-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
410 PM EST WED DEC 19 2012

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG LOW PRESSURE SYSTEM WILL PASS THROUGH THE REGION
THURSDAY NIGHT THROUGH FRIDAY. HEAVY RAINS AND STRONG WINDS ARE
EXPECTED TO FORM ALONG AND IN FRONT OF THE ASSOCIATED COLD FRONT.

GALES ARE FORECASTED TO DEVELOP BY EARLY FRIDAY MORNING AND REMAIN
THROUGH THE DAY FRIDAY. THERE MAY ALSO BE A PERIOD OF STORM FORCE
WINDS FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-355-202115-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
410 PM EST WED DEC 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG LOW PRESSURE SYSTEM WILL PASS THROUGH THE REGION
THURSDAY NIGHT THROUGH FRIDAY. HEAVY RAINS AND STRONG WINDS ARE
EXPECTED TO FORM ALONG AND IN FRONT OF THE ASSOCIATED COLD FRONT.

GALES ARE FORECASTED TO DEVELOP BY EARLY FRIDAY MORNING AND REMAIN
THROUGH THE DAY FRIDAY. THERE MAY ALSO BE A PERIOD OF STORM FORCE
WINDS FRIDAY MORNING ON THE OCEAN WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 8:07 PM ESTGale WatchOKX7 hr
Dec 20, 3:23 AM ESTGale WarningOKX18 hr
Dec 20, 3:30 PM ESTWind AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more5 hr
Dec 20, 3:34 PM ESTCoastal Flood StatementOKXKings, Nassau, New York, Queens, Richmond, Suffolk15 hr
Dec 20, 3:34 PM ESTCoastal Flood StatementOKXWestchester5 hr

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.